Alert archive / California / Small Craft Advisories in 2022

Small Craft Advisory 83, NWS Eureka, CA

August 30, 2022

NWS Eureka, CA issued this small craft advisory at Aug 30, 2022, 2:29 PM PDT. It took effect at Sep 1, 2022, 9:00 AM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2022, 2:29 PM PDT (21:29 UTC)
In effect from
Sep 1, 2022, 9:00 AM PDT
Expired
Sep 2, 2022, 8:34 AM PDT
In force
24 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

746 
WHUS76 KEKA 302129
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
229 PM PDT Tue Aug 30 2022

PZZ475-310530-
/O.NEW.KEKA.SC.Y.0083.220901T0900Z-220902T1800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
229 PM PDT Tue Aug 30 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 11 AM PDT
FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 2 AM Thursday to 11 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Heinlein
11 follow-up statements
959 
WHUS76 KEKA 310334
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
834 PM PDT Tue Aug 30 2022

PZZ475-311145-
/O.CON.KEKA.SC.Y.0083.220901T0900Z-220902T1800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
834 PM PDT Tue Aug 30 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO
11 AM PDT FRIDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 4 to 8 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 2 AM Thursday to 11 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
444 
WHUS76 KEKA 310957
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
257 AM PDT Wed Aug 31 2022

PZZ475-311800-
/O.EXT.KEKA.SC.Y.0083.220901T1000Z-220902T1800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
257 AM PDT Wed Aug 31 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM THURSDAY TO 11 AM
PDT FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 3 AM Thursday to 11 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
073 
WHUS76 KEKA 311554
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
854 AM PDT Wed Aug 31 2022

PZZ475-010000-
/O.CON.KEKA.SC.Y.0083.220901T1000Z-220902T1800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
854 AM PDT Wed Aug 31 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM THURSDAY TO
11 AM PDT FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 3 AM Thursday to 11 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
241 
WHUS76 KEKA 312153
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
253 PM PDT Wed Aug 31 2022

PZZ475-010600-
/O.EXT.KEKA.SC.Y.0083.220901T1000Z-220902T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
253 PM PDT Wed Aug 31 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM THURSDAY TO 9 AM
PDT FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 3 AM Thursday to 9 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
447 
WHUS76 KEKA 010330
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
830 PM PDT Wed Aug 31 2022

PZZ475-011130-
/O.EXT.KEKA.SC.Y.0083.220901T1600Z-220902T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
830 PM PDT Wed Aug 31 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THURSDAY TO 9 AM
PDT FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 9 AM Thursday to 9 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
977 
WHUS76 KEKA 010957
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
257 AM PDT Thu Sep 1 2022

PZZ475-011800-
/O.CON.KEKA.SC.Y.0083.220901T1600Z-220902T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
257 AM PDT Thu Sep 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 9 AM PDT FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 9 AM this morning to 9 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
362 
WHUS76 KEKA 011557
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
857 AM PDT Thu Sep 1 2022

PZZ475-020000-
/O.CON.KEKA.SC.Y.0083.220901T1600Z-220902T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
857 AM PDT Thu Sep 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Heinlein
245 
WHUS76 KEKA 012151
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
251 PM PDT Thu Sep 1 2022

PZZ475-020600-
/O.CON.KEKA.SC.Y.0083.000000T0000Z-220902T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
251 PM PDT Thu Sep 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Heinlein
365 
WHUS76 KEKA 020332
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
832 PM PDT Thu Sep 1 2022

PZZ475-021145-
/O.CON.KEKA.SC.Y.0083.000000T0000Z-220902T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
832 PM PDT Thu Sep 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
308 
WHUS76 KEKA 020959
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
259 AM PDT Fri Sep 2 2022

PZZ475-021600-
/O.CON.KEKA.SC.Y.0083.000000T0000Z-220902T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
259 AM PDT Fri Sep 2 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 5 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
029 
WHUS76 KEKA 021534
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
834 AM PDT Fri Sep 2 2022

PZZ475-021645-
/O.CAN.KEKA.SC.Y.0083.000000T0000Z-220902T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
834 AM PDT Fri Sep 2 2022

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 30, 4:25 AM PDT, 10 hours 4 minutes earlier.

Area forecast discussion, Aug 30, 4:25 AM PDT, 10 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
425 AM PDT Tue Aug 30 2022

.SYNOPSIS...Inland temperatures will be slightly above seasonal
normals today and Wednesday with some warming late in the week.
For the holiday weekend temperatures will over 10 degrees above
normal as high pressure strengthens across the area. The coastal
areas will continue to see night and morning clouds with near
seasonal temperatures.

&&

.DISCUSSION...Currently there is a ridge over the Great Basin.
This morning the water vapor satellite shows an upper level trough
moving up the west side of the ridge and into Oregon. Yesterday
afternoon this sparked a few showers over the interior areas. The
marine layer this morning remains fairly shallow, only around
1,500 feet. This is keeping the marine clouds limited to the
immediate coast and there is some localized dense fog.

Wednesday another weak shortwave moves by the area but this one is
slightly farther west. The current model runs show the flow being
more southwest and drier with this one making thunderstorms
unlikely. This will likely keep conditions fairly persistent.
Thursday models are in decent agreement that the ridge starts to
build over the west coast. Temperatures are expected to warm a few
degrees and the marine layer is expected to remain shallow. Along
the coast northerly winds will start to increase again.

Friday may see some cooling as a fast moving shortwave moves into
the Pacific Northwest. Flow remains southwesterly and is expected
to keep this too dry for thunderstorms. The ensemble clusters show
some differences on the strength of this shortwave, but overall
confidence is decent on this.

For the holiday weekend high pressure builds in and hot weather is
expected. Confidence is high that temperatures will be warm, but
there is still some uncertainty on how warm. Some of the ensemble
clusters show another shortwave moving into the pacific northwest
over the weekend. This would still bring hot temperatures, but not
as dangerously hot as other solutions. Due to this uncertainty has
have held off on issuing a watch at this point. MKK

&&

.AVIATION...A shallow but strong marine layer around 1500 feet has
developed along the immediate coast overnight. Despite low pressure
moving overhead, little lifting has been observed at the Arcata
profiler. With weak winds and such a shallow layer, fog has formed
all along the coast with the coastal terminals sporadically dipping
below quarter mile visibility. Fog is expected to lift by late
morning with the HREF showing marine stratus eroding back to the
immediate coast. Coastal terminal might see brief clearing in the
afternoon, but LIFR ceilings are expected to lurk immediately
offshore all day, quickly spreading back inland early in the
evening. Otherwise, smoke continues to sock in interior valleys in
Trinity and interior Humboldt Counties. Smoke aside, VFR conditions
are expected. /JHW

&&

.MARINE...Weak low pressure moving along the California coast will
keep winds calm and mostly southerly through Wednesday. Wind waves
are calm with a northwest swell around 4 feet at 9 seconds
contributing the highest waves over the next few days. With high
pressure building in later in the week, northerly winds will
gradually increase, especially in the southern outer waters.
Advisory conditions with gusts over 24 knots and wind waves around 6
feet are possible south of Cape Mendocino by Friday. /JHW

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Aug 30, 1:48 PM PDT, 41 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
148 PM PDT Tue Aug 30 2022

CAZ101>113-312100-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
148 PM PDT Tue Aug 30 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ114-115-312100-
Northern Lake-Southern Lake-
148 PM PDT Tue Aug 30 2022

...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
TUESDAY EVENING...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Excessive Heat Watch is currently in effect Saturday through
Tuesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 11:01 AM PDTExcessive Heat WatchEKALake16 hr

Nearby

Small Craft Advisories in California, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.